MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC PICC KIT: 2-L 5 FR X 19-5/8" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC PICC KIT: 2-L 5 FR X 19-5/8" (50 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number ASK-05052-CHC2
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "dual-lumen picc had to be replaced because it was leaking at the connection site next to the wings where the stat lock would be".As a result, the picc line was replaced.No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-lumen picc for analysis.Signs of use in the form of biological material was observed inside the juncture hub.Initial visual analysis of the returned sample did not reveal any obvious defects or anomalies.Further analysis revealed that proximal extension line easily separated from the juncture hub.Microscopic examination confirmed the damage and revealed that edges were smooth and uniform.It was also observed that the extension line was severed below the proximal lip of the juncture hub.The inner diameter of the proximal extension located within the juncture hub measured 0.058", which is within the specification limits of 0.055"-0.059" per the proximal extension line extrusion product drawing.The inner diameter on the severed line also measured 0.058", which is within the specification limits of 0.055"-0.059" per the proximal extension line extrusion product drawing.The outer diameter on the severed portion of the line measured 0.0945", which is within the specification limits of 0.093"-0.097" per the proximal extension line extrusion product drawing.A lab inventory arrow raulerson syringe filled with water was attached to the distal extension line and flushed.No leaks or blockages were observed as the line flushed as intended.Performed per ifu, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".It was noted that the proximal line was able to flush and exited the point of separation.A manual tug test confirmed the distal line was fully secured within the juncture hub and luer hub.A device history record review was performed, and a potentially relevant finding was identified.A non-conformance was initiated for lot# 13c22j0816 to address the issue of an extension line length measuring out of specification.The ifu provided with the kit informs the user, "do not clamp extension line in close proximity of the extension line hub to reduce the risk of component damage".The report of an extension line/juncture hub separation was confirmed through complaint investigation.Visual analysis revealed that the proximal extension line had separated from the juncture hub.A small portion of the extrusion was still inside the juncture hub.Despite the damage, the sample met all relevant dimensional and functional requirements.Based on the customer report and the observed damage, the root cause is likely manufacturing related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
PICC KIT: 2-L 5 FR X 19-5/8" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18175349
Report Number9680794-2023-00891
Device Sequence Number18064066
Product Code LJS
UDI-Device Identifier00801902094568
UDI-Public00801902094568
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-05052-CHC2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown